MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-08
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.It should be noted that the xience alpine everolimus eluting coronary stent system instructions for use states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent use error as it is likely that as the sds was advanced resistance was met with the heavily calcified anatomy resulting in the reported physical resistance.As the device was removed and re-advanced, then once again removed and re-advanced (against the instructions for use) interaction with the anatomy and/or other devices resulted in the reported stent dislodgement.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the heavily calcified, proximal left anterior descending artery.Balloon dilatation was performed numerous times; however, the 3.0 x 8 mm xience alpine stent delivery system (sds) would not cross.The device was removed and additional balloon dilatation was performed and a second attempt was made to cross with the same sds; however, it would not cross.The device was removed and additional dilatation was performed and a third attempt was made to cross to the lesion and this time it reached the lesion; however, during positioning of the stent delivery system in the lesion, the stent implant dislodged from the balloon was located partially in the lesion.A balloon catheter was advanced and the stent was deployed where it dislodged; however, not fully covering the lesion.Another 3.0 x 8 mm xience alpine sds was used successfully to treat the remaining lesion.No adverse patient effects or clinically significant delay in the procedure were reported.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6815251
Report Number2024168-2017-06887
Device Sequence Number130504
Product Code NIQ
UDI-Device Identifier08717648199325
UDI-Public08717648199325
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2019
Device Catalogue Number1125300-08
Device Lot Number6091941
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;